MAUDE Adverse Event Report: COOK INC SPHERE INFLATION DEVICE

COOK INC SPHERE INFLATION DEVICE
Catalog Number CID-20-30-NG
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the sphere inflation device leaked during a balloon artery dilatation procedure.It was initially reported that a mixture of blood and contrast began leaking from the "plunger" of the device during inflation of another manufacturer's balloon catheter, but later clarified that "there was no amount of blood loss, just some leaking through the syringe/barrel." another sphere inflation device was opened and used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: type of reportable event.Type of reportable event: not reportable.This incident was previously reported to capture the initially reported failure mode.However, following a cross functional assessment of the risks posed by this failure mode, it was determined that the risk to the patient is not substantial enough to warrant reporting under 21 cfr part 803 reporting regulations.As such, this incident has been reassessed and is no longer reportable.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SPHERE INFLATION DEVICE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7774239
Report Number1820334-2018-02418
Device Sequence Number2433888
Product Code MAV
UDI-Device Identifier10827002255712
UDI-Public(01)10827002255712(17)210228(10)96469016
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberCID-20-30-NG
Device Lot Number96469016
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1